Alert archive / Florida / River Flood Warnings in 2014

River Flood Warning 35, NWS Mobile, AL

April 15, 2014Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Apr 15, 2014, 2:08 AM CDT for Okaloosa County, Florida. It took effect at Apr 15, 2014, 7:00 PM CDT. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Apr 15, 2014, 2:08 AM CDT (07:08 UTC)
In effect from
Apr 15, 2014, 7:00 PM CDT
Expired
Apr 17, 2014, 7:00 PM CDT
In force
48 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 62 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.32 ft at Apr 18, 2014, 7:00 PM CDT.

actionminormoderate68101204/1504/1604/1704/1804/19
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WGUS44 KMOB 150708
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
208 AM CDT TUE APR 15 2014



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVER IN FLORIDA... 

  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

.HEAVY RAIN HAS FALLEN OVER THE PAST SEVERAL HOURS AND MORE RAIN IS EXPECTED DURING THE
 NEXT 6 TO 12 HOURS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING
 IS NOW IN EFFECT. IF LESS RAINFALL OCCURS...IT MAY BE NECESSARY TO REVISE THIS STAGE
 FORECAST DOWNWARD.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-160708-
/O.NEW.KMOB.FL.W.0035.140416T0000Z-140418T0000Z/
/CRVF1.1.ER.140416T0000Z.140416T1200Z.140417T1800Z.NO/
208 AM CDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM THIS EVENING UNTIL THURSDAY EVENING
* AT 1AM TUESDAY THE STAGE WAS...6.3 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 9.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  THURSDAY EARLY AFTERNOON.
* AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.

&&

LAT...LON 3078 8650 3078 8649 3069 8653
      3070 8663 3070 8655                       

$$
1 follow-up statement
059 
WGUS84 KMOB 151623
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1123 AM CDT TUE APR 15 2014
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-151653-
/O.CAN.KMOB.FL.W.0035.000000T0000Z-140418T0000Z/
/CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT TUE APR 15 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* UNTIL THURSDAY EVENING 
* AT 10 AM TUESDAY THE STAGE WAS 6.7 FEET 
* FLOOD STAGE IS 8 FEET

&&

LAT...LON 3078 8650 3078 8649 3069 8653
      3070 8663 3070 8655                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 15, 1:36 AM CDT, 32 minutes earlier.

Area forecast discussion, Apr 15, 1:36 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
136 AM CDT TUE APR 15 2014

.UPDATE...HAVE CLEARED SOUTHEAST MS COUNTIES FROM THE FLASH FLOOD
WATCH. NO OTHER MAJOR CHANGES. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      61  36  67  48  72 /  10  05  05  10  20
PENSACOLA   63  41  67  51  72 /  30  05  05  10  20
DESTIN      63  43  67  55  70 /  50  05  05  10  20
EVERGREEN   59  29  67  41  70 /  30  05  05  10  10
WAYNESBORO  58  30  67  43  71 /  10  05  10  10  10
CAMDEN      57  30  67  42  70 /  20  10  10  10  10
CRESTVIEW   63  31  70  41  72 /  50  05  05  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

FL...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...GALE WARNING UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
     MISSISSIPPI SOUND...NORTHERN MOBILE BAY...SOUTHERN MOBILE
     BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

     SMALL CRAFT ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MISSISSIPPI SOUND...NORTHERN MOBILE BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

     SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 10 AM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: CHOCTAWHATCHEE BAY...PENSACOLA BAY SYSTEM...PERDIDO
     BAY...

&&
Hazardous weather outlook, Apr 14, 7:22 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
722 PM CDT MON APR 14 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-160000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
722 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

A HIGH RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES.

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD
OVER THE CENTRAL GULF COAST. THE RISK OF A FEW STRONG TO SEVERE
STORMS APPEARS TO BE CONFINED TO SOUTH CENTRAL ALABAMA EAST OF
INTERSTATE 65...THE WESTERN FLORIDA PANHANDLE...AND COASTAL ALABAMA.
LOCALIZED DAMAGING WIND GUSTS AND A FEW INSTANCES OF LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER THREATS.

PERIODS OF HEAVY RAIN ARE ALSO EXPECTED. WIDESPREAD RAIN TOTALS OF 2
TO 3 INCHES ARE LIKELY WITH LOCALLY HIGHER TOTALS OF 4 TO 6 INCHES
POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
REGION. THE ADDITIONAL HEAVY RAIN MAY EXACERBATE ONGOING RIVER
FLOODING AND RESULT IN INSTANCES OF FLASH FLOODING. EVEN IN AREAS
WHERE FLASH FLOODING DOES NOT OCCUR...MINOR FLOODING OF LOW LYING AND
URBAN AREAS IS LIKELY.

STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONTAL
PASSAGE EARLY TUESDAY MORNING. FREQUENT GUSTS OF 25 TO 30 MPH ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY TO WINDY CONDITIONS ARE EXPECTED ON TUESDAY WITH FREQUENT
GUSTS OF 30 TO 35 MPH LIKELY. A WIND ADVISORY WILL LIKELY BE
REQUIRED.

FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE ALONG AND
NORTH OF THE HIGHWAY 84 CORRIDOR EARLY WEDNESDAY MORNING. PATCHY
FROST IS POSSIBLE SOUTH TO THE INTERSTATE 10 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TONIGHT.

GMZ630>635-650-655-670-675-160000-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
722 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING DUE TO
MODERATE SOUTH TO SOUTHEAST WINDS. A COLD FRONT WILL MOVE ACROSS THE
MARINE AREA TONIGHT WITH SHOWERS AND THUNDERSTORMS INCREASING ACROSS
THE MARINE AREA AHEAD OF THE FRONT. STRONG NORTHWEST WINDS IN THE
WAKE OF THE FRONT WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH WEDNESDAY
MORNING DUE TO STRONG OFFSHORE FLOW.

In the hours before

Local storm report, Apr 14, 9:48 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
948 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FLASH FLOOD      2 SW BAYOU LA BATRE     30.39N 88.27W
04/14/2014                   MOBILE             AL   LAW ENFORCEMENT

            SHELL BELT RD CLOSED DUE TO FLOODING.

&&

10
Local storm report, Apr 14, 10:16 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1016 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLASH FLOOD      2 WNW MOLINO            30.73N 87.35W
04/14/2014                   ESCAMBIA           FL   LAW ENFORCEMENT

            INTERSECTION OF HWY 29 AND HWY 97 CLOSED DUE TO FLOODING.

&&

10
Local storm report, Apr 14, 10:35 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1035 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      1 WSW BAYOU LA BATRE    30.40N 88.26W
04/14/2014                   MOBILE             AL   LAW ENFORCEMENT

            SHELL BELT ROAD HAS REMAINED CLOSED SINCE EARLIER THIS
            EVENING DUE TO FLASH FLOODING.

&&

CL
Local storm report, Apr 14, 10:44 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1044 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     LIGHTNING        MILTON                  30.63N 87.04W
04/14/2014                   SANTA ROSA         FL   911 CALL CENTER

            HOME STRUCK BY LIGHTNING IN EAST MILTON.

0939 PM     LIGHTNING        4 W BAGDAD              30.59N 87.10W
04/14/2014                   SANTA ROSA         FL   911 CALL CENTER

            STRUCTURE FIRE DUE TO LIGHTNING.

&&

10
Special weather statement, Apr 14, 11:09 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1109 PM CDT MON APR 14 2014

FLZ002-004-006-150530-
COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL-SANTA ROSA FL-
1109 PM CDT MON APR 14 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA...
SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN
NORTHWEST FLORIDA...THROUGH 1230 AM CDT...

AT 1059 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTHWEST OF DE FUNIAK SPRINGS TO
VALPARAISO TO 10 MILES SOUTHWEST OF WARRINGTON...AND MOVING EAST AT
20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDWAY...             OCEAN CITY...         FORT WALTON BEACH...
  WOODLAWN BEACH...     TIGER POINT...        NAVARRE BEACH...
  HOLLEY...             SHALIMAR...           LAKE LORRAINE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

HEAVY RAINFALL IS ALSO A PRIMARY THREAT WITH THESE STORMS. HOURLY
RAINFALL TOTAL RAINFALL SATURATED GROUNDS CAN RESULT IN FLASH
FLOODING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&
Local storm report, Apr 14, 11:44 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1144 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     FLASH FLOOD      2 WSW ORANGE BEACH      30.28N 87.61W
04/14/2014                   BALDWIN            AL   FIRE DEPT/RESCUE

            ORANGE BEACH FIRE DEPARTMENT REPORTS WATER ONE HALF TO
            ONE FEET DEEP ON CARIBE DRIVE IN ORANGE BEACH.

&&

CL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:28 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa62 min
Apr 14, 8:48 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa117 min
Apr 14, 8:50 PM CDTSevere Thunderstorm WarningMOBOkaloosa55 min
Apr 14, 10:06 PM CDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa3 hr
Apr 14, 10:45 PM CDTAreal Flood WarningMOBEscambia, Santa Rosa6 hr
Apr 14, 10:54 PM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Apr 15, 1:09 AM CDTAreal Flood WarningMOBEscambia, Okaloosa, Santa Rosa6 hr
Apr 15, 1:46 AM CDTAreal Flood WarningMOBOkaloosa, Santa Rosa6 hr
Apr 15, 4:49 AM CDTFreeze WatchMOB9 hr
Apr 15, 4:49 AM CDTWind AdvisoryMOB13 hr
Apr 15, 9:30 AM CDTRiver Flood WarningMOBEscambia14 hr

Nearby

River Flood Warnings in Florida, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.